Volume 18, issue 2 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The period-index problem for twisted topological $K\!$–theory

Benjamin Antieau and Ben Williams

Geometry & Topology 18 (2014) 1115–1148
Bibliography
1 M Ando, A J Blumberg, D Gepner, Twists of $K$–theory and TMF, from: "Superstrings, geometry, topology, and $C^\ast$–algebras" (editors R S Doran, G Friedman, J Rosenberg), Proc. Sympos. Pure Math. 81, Amer. Math. Soc. (2010) 27 MR2681757
2 M Ando, A J Blumberg, D Gepner, M Hopkins, C Rezk, Units of ring spectra and Thom spectra, to appear in J. Top.
3 B Antieau, Cohomological obstruction theory for Brauer classes and the period-index problem, J. $K\!$–Theory 8 (2011) 419 MR2863419
4 B Antieau, Čech approximation to the Brown–Gersten spectral sequence, Homology Homotopy Appl. 13 (2011) 319 MR2803877
5 B Antieau, B Williams, The topological period–index problem over $6$–complexes, to appear in J. Top. Online First
6 B Antieau, B Williams, Godeaux–Serre varieties and the étale index, J. $K\!$–Theory 11 (2013) 283 MR3060998
7 M Artin, Brauer–Severi varieties, from: "Brauer groups in ring theory and algebraic geometry" (editor A H M J Verschoren), Lecture Notes in Math. 917, Springer (1982) 194 MR657430
8 M Artin, D Mumford, Some elementary examples of unirational varieties which are not rational, Proc. London Math. Soc. 25 (1972) 75 MR0321934
9 M Atiyah, G Segal, Twisted $K\!$–theory, Ukr. Mat. Vis. 1 (2004) 287 MR2172633
10 M Atiyah, G Segal, Twisted $K\!$–theory and cohomology, from: "Inspired by S S Chern" (editor P A Griffiths), Nankai Tracts Math. 11, World Sci. Publ. (2006) 5 MR2307274
11 P F Baum, W Browder, The cohomology of quotients of classical groups, Topology 3 (1965) 305 MR0189063
12 K J Becher, D W Hoffmann, Symbol lengths in Milnor $K\!$–theory, Homology Homotopy Appl. 6 (2004) 17 MR2061565
13 V G Berkovič, The Brauer group of abelian varieties, Funkcional Anal. i Priložen. 6 (1972) 10 MR0308134
14 J L Colliot-Thélène, Die Brauersche Gruppe; ihre Verallgemeinerungen und Anwendungen in der Arithmetischen Geometrie (2001)
15 J L Colliot-Thélène, Exposant et indice d'algèbres simples centrales non ramifiées, Enseign. Math. 48 (2002) 127 MR1923420
16 A H Căldăraru, Derived categories of twisted sheaves on Calabi–Yau manifolds, PhD thesis, Cornell University (2000)
17 P Donovan, M Karoubi, Graded Brauer groups and $K\!$–theory with local coefficients, Inst. Hautes Études Sci. Publ. Math. (1970) 5 MR0282363
18 D Dugger, S Hollander, D C Isaksen, Hypercovers and simplicial presheaves, Math. Proc. Cambridge Philos. Soc. 136 (2004) 9 MR2034012
19 D Dugger, D C Isaksen, Topological hypercovers and $\mathbb A^1$–realizations, Math. Z. 246 (2004) 667 MR2045835
20 D Edidin, B Hassett, A Kresch, A Vistoli, Brauer groups and quotient stacks, Amer. J. Math. 123 (2001) 761 MR1844577
21 G Elencwajg, M S Narasimhan, Projective bundles on a complex torus, J. Reine Angew. Math. 340 (1983) 1 MR691957
22 A D Elmendorf, I Kriz, M A Mandell, J P May, Rings, modules, and algebras in stable homotopy theory, Mathematical Surveys and Monographs 47, Amer. Math. Soc. (1997) MR1417719
23 H Grauert, R Remmert, Theory of Stein spaces, Grundl. Math. Wissen. 236, Springer (1979) MR580152
24 A Grothendieck, Le groupe de Brauer, I: Algèbres d'Azumaya et interprétations diverses, from: "Dix exposés sur la cohomologie des schémas", North-Holland (1968) 46 MR0244269
25 A Grothendieck, Le groupe de Brauer, II: Théorie cohomologique, from: "Dix exposés sur la cohomologie des schémas", North-Holland (1968) 67 MR0244270
26 R T Hoobler, Brauer groups of abelian schemes, Ann. Sci. École Norm. Sup. 5 (1972) 45 MR0311664
27 M Hovey, B Shipley, J Smith, Symmetric spectra, J. Amer. Math. Soc. 13 (2000) 149 MR1695653
28 D Huybrechts, S Schröer, The Brauer group of analytic $K3$ surfaces, Int. Math. Res. Not. 2003 (2003) 2687 MR2017247
29 B Iversen, Brauer group of a linear algebraic group, J. Algebra 42 (1976) 295 MR0439855
30 J F Jardine, Presheaves of symmetric spectra, J. Pure Appl. Algebra 150 (2000) 137 MR1765868
31 A J de Jong, A result of Gabber, preprint
32 A J de Jong, The period–index problem for the Brauer group of an algebraic surface, Duke Math. J. 123 (2004) 71 MR2060023
33 D S Kahn, S B Priddy, On the transfer in the homology of symmetric groups, Math. Proc. Cambridge Philos. Soc. 83 (1978) 91 MR0464229
34 D S Kahn, S B Priddy, The transfer and stable homotopy theory, Math. Proc. Cambridge Philos. Soc. 83 (1978) 103 MR0464230
35 M Karoubi, Twisted bundles and twisted $K\!$–theory, from: "Topics in noncommutative geometry" (editor G Cortiñas), Clay Math. Proc. 16, Amer. Math. Soc. (2012) 223 MR2986868
36 E E Kummer, Über die Ergänzungssätze zu den allgemeinen Reciprocitätsgesetzen, J. Reine Angew. Math. 44 (1852) 93
37 M Lieblich, The period-index problem for fields of transcendence degree $2$, arXiv:0909.4345
38 M Lieblich, Twisted sheaves and the period-index problem, Compos. Math. 144 (2008) 1 MR2388554
39 M Lieblich, Period and index in the Brauer group of an arithmetic surface, J. Reine Angew. Math. 659 (2011) 1 MR2837009
40 J Lurie, Higher topos theory, Annals of Mathematics Studies 170, Princeton Univ. Press (2009) MR2522659
41 J Lurie, Derived algebraic geometry VII: Spectral schemes (2011)
42 J Lurie, Higher algebra (2011)
43 R E Mosher, M C Tangora, Cohomology operations and applications in homotopy theory, Harper & Row (1968) MR0226634
44 D C Ravenel, Complex cobordism and stable homotopy groups of spheres, Pure and Applied Mathematics 121, Academic Press (1986) MR860042
45 J Rosenberg, Continuous-trace algebras from the bundle theoretic point of view, J. Austral. Math. Soc. Ser. A 47 (1989) 368 MR1018964
46 D J Saltman, Division algebras over $p$–adic curves, J. Ramanujan Math. Soc. 12 (1997) 25 MR1462850
47 S Schröer, Topological methods for complex-analytic Brauer groups, Topology 44 (2005) 875 MR2153976
48 G Segal, Categories and cohomology theories, Topology 13 (1974) 293 MR0353298
49 J P Serre, Groupes d'homotopie et classes de groupes abéliens, Ann. of Math. 58 (1953) 258 MR0059548
50 R G Swan, Vector bundles and projective modules, Trans. Amer. Math. Soc. 105 (1962) 264 MR0143225
51 R M Switzer, Algebraic topology—homotopy and homology, Springer (1975) MR0385836
52 R W Thomason, First quadrant spectral sequences in algebraic $K\!$–theory via homotopy colimits, Comm. Algebra 10 (1982) 1589 MR668580
53 C A Weibel, An introduction to homological algebra, Cambridge Studies in Advanced Mathematics 38, Cambridge Univ. Press (1994) MR1269324